Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 95, NWS Buffalo, NY

October 27, 2017

NWS Buffalo, NY issued this small craft advisory at Oct 27, 2017, 1:56 PM EDT. It took effect at Oct 28, 2017, 12:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2017, 1:56 PM EDT (17:56 UTC)
In effect from
Oct 28, 2017, 12:00 AM EDT
Expired
Oct 28, 2017, 5:00 PM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

830 
WHUS71 KBUF 271756
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
156 PM EDT FRI OCT 27 2017

LOZ045-280200-
/O.NEW.KBUF.SC.Y.0095.171028T0400Z-171028T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
156 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
SATURDAY.

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
785 
WHUS71 KBUF 280132
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EDT FRI OCT 27 2017

LOZ045-280945-
/O.CON.KBUF.SC.Y.0095.171028T0400Z-171028T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
932 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
SATURDAY...

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
607 
WHUS71 KBUF 280807
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EDT SAT OCT 28 2017

LOZ045-281615-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/
/O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
407 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE 
  SUNDAY NIGHT THROUGH MONDAY NIGHT.

* WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-281615-
/O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
407 AM EDT SAT OCT 28 2017

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS...WEST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043-044-063>065-281615-
/O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
407 AM EDT SAT OCT 28 2017

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS...WEST TO 45 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK/CHURCH
741 
WHUS71 KBUF 281438
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1038 AM EDT SAT OCT 28 2017

LOZ045-282245-
/O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1038 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE 
  SUNDAY NIGHT THROUGH MONDAY NIGHT.

* WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT 
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-282245-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
1038 AM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 40 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043-044-063>065-282245-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1038 AM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 45 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
908 
WHUS71 KBUF 282100
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EDT SAT OCT 28 2017

LOZ045-290500-
/O.CAN.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
500 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS...NORTHWEST TO 40 KNOTS.

* WAVES...13 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-290500-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
500 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ043-044-063>065-290500-
/O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
500 PM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...WEST TO 45 KNOTS.

* WAVES...14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 10:40 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Oct 27, 10:40 AM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1040 AM EDT Fri Oct 27 2017

.SYNOPSIS...
A ridge of high pressure along the east coast will provide dry and
warmer weather today. A cold front will then slowly cross the area
Saturday and Saturday night and produce periods of rain. Low
pressure moving northward along the east coast will bring more rain
to areas east of the Genesee Valley Sunday, with scattered showers
farther west. Much cooler and unsettled weather is then expected
early next week with some lake effect rain east of the lakes.

&&

.NEAR TERM /THROUGH TONIGHT/...
For today, a warm front will move across the area from
southwest to northeast. The low levels will remain very dry and
large scale support limited, so this warm front will remain dry.
Warm advection will produce a period of enhanced mid/high
clouds moving across the area from southwest to northeast.
Although it is mostly cloudy late this morning, there will be
increasing breaks of sunshine spreading from SW-NE this
afternoon following the movement of the warm front.

The warm advection and increasing southerly downslope flow will
boost temperatures into the mid 60s on the lake plains of
Western NY after a chilly start this morning. Elsewhere expect
lower 60s across the interior Southern Tier, and upper 50s to
lower 60s east of Lake Ontario.

Tonight high pressure will remain anchored along the east coast,
while a vertically stacked low moves from Wisconsin to Lake
Superior. The associated cold front will move slowly east through
Ohio and southwest Ontario province overnight, but dry air and
subsidence still in place across our region will hold the rain off
until at least daybreak Saturday in Western NY. A southerly breeze
will hold temperatures up tonight, with lower 50s on the lake plains
of Western NY, and low to mid 40s in the coolest Southern Tier
valleys and Lewis County.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
On Saturday, the upper-level low will shift slowly eastward across
the upper Great Lakes, while pushing a cold front across the region
from west to east. Ample moisture advection with the front-parallel
flow and strong frontogensis will produce an area of rainfall moving
ever so slowly eastward across the region during the day Saturday.
Rainfall will be mainly light across western NY; however, as the
front progress east of the Genesee Valley late Saturday afternoon
and Saturday night, strengthening upper-level dynamics with a
developing coupled jet and embedded shortwave will track northward
along the frontal boundary. The additional forcing will likely
result in a period of moderate to heavy rainfall east of the Genesee
Valley across the Northern Finger Lakes and into the eastern Lake
Ontario region overnight and into early Sunday morning. Rainfall
amounts will accordingly range from around a third to a half inch
across the Niagara Frontier to over 1 inch east of the Genesee
Valley by midday Sunday.

Temperatures on Saturday will be quite warm from the Genesee Valley
eastward to the eastern Lake Ontario region, with highs in the mid
60s, thanks to the warm airmass ahead of the front and downslope
southerly flow. However for western NY, the early timing of the
frontal boundary with rainfall onset in the morning will mean
daytime high temperatures will occur around sunrise (in the mid to
upper 50s), and will fall into the low 50s/upper 40s by late
Saturday afternoon. With cold advection behind the front, expect
lows in the 40s with some mid 30s readings likely in the western
Southern Tier.

For Sunday into Monday, a secondary shortwave digs into the base of
the amplified trough near the Carolinas by late Sunday, while a
tropical wave ejects northward from the western Caribbean and begins
to phase with the upper-level trough off the mid-Atlantic coast.
With the wave phasing and trough becoming negatively tilted, the
eastward progression of the large upper-level trough will come to a
halt, helping to stall the frontal boundary near the Adirondacks.
Meanwhile rapid cyclogenesis is expected to occur, with forecast
models deepening the coastal low roughly 20 mb in 12 hours from off
the Carolina coast at 18Z Sunday to near Long Island by 06Z Monday.
Forecast models of course diverge in the details at this point in
the forecast. Our official forecast follows a preference for a blend
of the 12Z/00Z EC, 00Z GEM, and 00Z NAM solutions, as these
operational runs are well supported by the EC and NAFES ensemble
members, and exclude the much farther east operational GFS solution
after about 12Z Sunday.

Using these solutions, expect a <980mb low pressure system to track
either along the Hudson Valley or across far western New England
Sunday night. A strong coupled upper-level jet, with a stalled
surface front and ample tropically sourced moisture will result in a
swath of heavy rainfall for portions of central/eastern NY and
western New England. The axis of this heavy rainfall will be highly
sensitive to the exact track of the surface low, with a sharp cutoff
in precipitation expected on the western edge. That said, far
western NY is highly likely to escape with very little rainfall from
late Sunday through Monday. Heavy rainfall chances will increase
from the Genesee Valley eastward, with the greatest potential for
very heavy rainfall in the eastern Lake Ontario region. For the
Sunday afternoon through Monday period, the official forecast ranges
from just a few hundredths of an inch for western NY and up to 2
inches of rain in Lewis county. When combined with the rainfall from
Saturday into Sunday, we could be looking at storm total amounts of
2 to 3+ inches east of Lake Ontario, with only around a half inch in
the Niagara Frontier. Will need to closely monitor the evolution of
this axis of heavy rainfall, as there is a potential for flooding
concerns Sunday night into Monday for eastern Lake Ontario if storm
total rainfall amounts can push much over 3 inches.

Besides the rainfall, winds will also increase Sunday night through
Monday as the deepening low pressure system track by to the east of
the forecast area. With the forecast track of the low in the
vicinity of the Hudson Valley, stiff northwesterly winds early
Monday morning will shift more westerly by Monday afternoon. If this
forecast tracks holds, gale force winds are possible on Lake Ontario
which could result in more coastal erosion and minor flooding along
the Lake Ontario shoreline.

By late Monday into Monday night, lake effect rain showers are
expected to develop as cold air advection increases in the wake of
the surface low passage to our east, with winds veering to the
southwest. This will coincide with a secondary upper-level trough
carving out across the Great Lakes, and supplying lift and moisture
in the cyclonic flow. Thus fairly robust lake effect rain showers
are expected to develop in the vicinity of Buffalo and Watertown
overnight. The lake bands should remain fairly stationary through
Monday night...with heavy...possibly problematic rains found
northeast of lake Erie. Localized flooding in the BUF metro area is
not uncommon from stationary lake bands in the Fall...although we
have not experienced such in quite some time. H85 temps are forecast
to range from -2 to -4c...which should be JUST high enough to
prevent any steady snow from developing...although some flakes
cannot be ruled out.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A deep cyclonic flow of chilly air will remain in place over our
region for Tuesday and Wednesday, with persistent lake effect rain
showers expected east and northeast of Lakes Erie and Ontario. A few
wet snowflakes cannot be ruled out across the higher terrain at
times overnight. The next synoptic system will make its way across
the Upper Great lakes Wednesday night and Thursday. The warm
advection ahead of this system will bring an end to the persistent
lake effect showers while also generating a fresh round of synoptic
based precipitation.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR will prevail as a warm front moves northeast across the
area today. The warm front will not produce any rain, with just
a period of mid/high level clouds crossing the area from
southwest to northeast.

Dry conditions will continue through tonight with mainly clear skies
in the evening giving way to increasing mid level clouds towards
Saturday morning as the next system approaches. Low level wind shear
will develop tonight as a 40-50 knot low level jet crosses the
region.

Outlook...

Saturday....Lowering to IFR with periods of Rain developing.
Sunday...MVFR/IFR east of Lake Ontario in rain, otherwise VFR/MVFR
with a chance of showers.
Monday...VFR, with MVFR northeast of the lakes in lake effect rain
showers.
Tuesday...VFR, with MVFR/IFR east of the lakes in lake effect rain
showers.

&&

.MARINE...
Southeast winds will increase today and tonight across Lakes Erie
and Ontario, but the wind direction will keep the greater wave
action in Canadian waters. Winds will diminish from west to east
Saturday as a slow moving cold front crosses the region.

Strong low pressure will then move northward, just inland from the
eastern seaboard Sunday and Monday. Northwest winds will increase on
Lakes Erie and Ontario as this low passes by. This will produce at
least high end Small Craft Advisory conditions, with some potential
for gales on Lake Ontario depending on the eventual track and
intensity of the low.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...APFFEL/HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Oct 27, 5:02 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
502 AM EDT Fri Oct 27 2017

NYZ004>007-280915-
Wayne-Northern Cayuga-Oswego-Jefferson-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periods of heavy rainfall resulting in flooding are possible
Saturday night through Monday, with the potential for storm total
rainfall amounts of 2 to 4 inches across the northern Finger Lakes
and eastern Lake Ontario region.

Lakeshore flooding and coastal erosion are possible late Sunday
night through Monday as strong northwest to west winds increase water
levels and wave action along the southern and eastern Lake Ontario
shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-014-280915-
Lewis-Ontario-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periods of heavy rainfall resulting in flooding are possible
Saturday night through Monday, with the potential for storm total
rainfall amounts of 2 to 4 inches across the northern Finger Lakes
and eastern Lake Ontario region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-280915-
Niagara-Orleans-Monroe-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lakeshore flooding and coastal erosion are possible late Sunday
night through Monday as strong northwest winds increase water levels
and wave action along the southern Lake Ontario shoreline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-280915-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force winds and significant waves are possible on Lake Ontario
late Sunday night and Monday as a strong low pressure system is
forecast to track near the near the Hudson Valley or western New
England.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-SLZ022-024-280915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of Lake Erie and
Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010>013-019>021-085-280915-
Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
502 AM EDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Church

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.